MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD
Model Number 370946
Medical Device Problem Codes High impedance (1291); High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lead was explanted approx.65 months after the implantation due to increasing impedance and pacing threshold resulting in an exit block.
 
Additional Manufacturer Narrative
Upon receipt the lead was found cut 15cm distal to the is-1 connector pin into two segments.A proximal and a distal lead fragment were received for analysis.An extraction aid was found on the distal fragment, it is reasonable to assume that the lead was cut during the extraction procedure.The analysis showed that the insulation was found abraded through 19cm and 11cm proximal to the lead tip.This damage most likely resulted due to constant friction against another implantable device such as a nearby lead.A thorough subsequent root cause analysis led to the assumption that the lead might had dislodged due to the above mentioned constant friction, resulting into the observed exit block and electrical issues.Diagnostic images clarifying this assumption were not available.Should additional information or diagnostic images become available, the investigation will be updated.Further damages such as cuts into the insulation 37cm proximal to the lead tip, probably resulted from the extraction procedure.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 60
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key12129436
Report Number1028232-2021-03783
Device Sequence Number17250509
Product Code NVN
UDI-Device Identifier04035479113957
UDI-Public04035479113957
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number370946
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;